Revista Brasileira de Anestesiologia
Print version ISSN 0034-7094
TEIXEIRA, Vera Coelho; NEVES, Maria Amélia and CASTRO, Roberto Almeida de. Latex allergy in a patient with Kabuki syndrome: case report. Rev. Bras. Anestesiol. [online]. 2010, vol.60, n.5, pp. 544-550. ISSN 0034-7094. http://dx.doi.org/10.1590/S0034-70942010000500011.
BACKGROUND AND OBJECTIVES: The knowledge of anesthesiologists of specific aspects of patients with rare syndromes is a growing need since those patients are increasingly taken to the operating room. The objective of this report was to describe a case of latex allergy in a patient with Kabuki Syndrome, whose aspects have not been completely explained, alerting anesthesiologists for the possibility of this association. CASE REPORT: This is an 11 years old patient with the diagnosis of Kabuki syndrome, admitted for removal of soft tissue lesions. She had a history of allergic reactions after small surgeries. Since she needed to undergo another procedure, after the pre-anesthetic evaluation the patient was referred to an allergist who confirmed, after skin tests, that the patient had latex allergy. She was taken to the operating room for removal of those lesions under general anesthesia. All precautions were taken to avoid new clinical manifestations. Intercurrences were not observed during the procedure and the patient was discharged on the same day without any complications, which reinforced the diagnosis. CONCLUSIONS: Kabuki syndrome seems to have a relatively benign course. However, it has many aspects that remain to be cleared and, therefore, the possibility of its association with other condition that might be important for the anesthesiologist exists. The objective of this report was to alert for the risk of its association with latex allergy. For such, during the pre-anesthetic evaluation, a good anamnesis with analysis of predisposing factors other than the syndrome itself should be stimulated
Keywords : ANESTHESIA, General; EVALUATION [pre-anesthetics]; DISEASES, Genetic [Kabuki syndrome]; COMPLICATIONS [latex hypersensitivity].